The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Keydruda and liver count up

Forums General Melanoma Community Keydruda and liver count up

  • Post
    Scooby123
    Participant

      Hi all can anyone give me advice or had same issue with keydruda and liver count up. Had bloods today consultant called and said liver count up so no treatment Monday . Check bloods next week if still up steroids. 

      Anyone had to deal with same issue and what was plan for you be much appriciated.

       

      scooby❤️

    Viewing 2 reply threads
    • Replies
        Mark_DC
        Participant

          Dear Scooby — this happened to me about 18 months ago. My ALT and AST I think was slowly moving up to 40 or 60 while on treatment for three months, and then they jumped to 180 so no treatment and treatment stopped.

          Was told no alcohol and no tylenol. Put on prednisone, but tapered off. Numbers came back down to 30-40. Then off prednisone then they wait to make sure the ALT and AST stay OK. Then back on treatment after a three month delay.

          Weird thing is that since going back on 18 months ago my liver numbers have been fine. After the numbers stayed low then I allowed myself the odd glass of red wine. The numbers are now less than 20.

          So it may all work out (NB all this is in the USA, not UK)

          good luck and best wishes Mark

            Scooby123
            Participant

              Hi Mark , I forgot to ask what was my measures was in liver. Was quite suprised don't have any symtoms . I only drink red wine and only at weekend . Do not drink much been looking at fruits to eat ect. I take vitimins, turumic, garlic,cod liver oil, b12, co10, magnesium, ad call for bones and VD tablets plus probiotic tablet. Will have to ask if any of theses I should not take. 

              Glad you ok now and keep well my friend.

              Scooby❤️

              Scooby123
              Participant

                Hi Mark , I forgot to ask what was my measures was in liver. Was quite suprised don't have any symtoms . I only drink red wine and only at weekend . Do not drink much been looking at fruits to eat ect. I take vitimins, turumic, garlic,cod liver oil, b12, co10, magnesium, ad call for bones and VD tablets plus probiotic tablet. Will have to ask if any of theses I should not take. 

                Glad you ok now and keep well my friend.

                Scooby❤️

                Mark_DC
                Participant

                  Hi Scooby — you should tell your doctor what you are taking but all of these seem fine. My doctors tend not to like probiotics (especially when my liver was high or other blood work problems), but others on the Board use them so I dont know.

                  As Sara says, you might want to keep off the wine. I drink less than a glass of red wine a day (small glass too) but when I had high ALT/AST i was teetotal.

                  Apart from no alcohol, no tylenol and no statins, my doctors did not give me much advice on diet to help reduce my liver count.

                  I think you need to know are you at ALT 50 or 60, in which case you are monitoring and maybe could be treated anyway or treated soon, or are you much higher in which case its probably prednisone and stopping treatment for a while at least. But my hope is that you get back on treatment. For some reason i lucked out second time round and my liver problems faded away.

                  good luck and keep us updated – am interested in UK experiences

                  best wishes Mark

                  Scooby123
                  Participant

                    Hi Mark , when my consultant called me after recieving my blood results. He said to come back next week see if count had dropped. I was suppose to have treatment Monday so been cancelled. He just said if not come down then steroids at this point I do not know numbers of what it was but will update when do. I have been on antibiotics for second time in 6 weeks plus just come of iron tablets due to having low bloods anime after to having a tumour removed from my small intestine. Apparently my scans did not pick it up but blocked my bowels and was very sick.

                    i am having lemons, oranges, grapefruit this week to see if helps liver. Have to try.

                    Scooby❤️ 

                    Scooby123
                    Participant

                      Hi mark spoke to my nurse my counts are ALT is 246 should be 0 to 33. My Alkkaline136 should be 30 to 130. And my GGT 165 should be 0.4 hope this makes sense .

                      Scooby❤️

                    SaraSmile
                    Participant

                      Hi Scooby… In Jan 2017 I started Keytruda, but in the end of April, my ALT/AST skyrocketed to 300/150.  I had to be removed from treatment per protocol, and was also put on prednisone for more than 2 months to help the liver calm down. Unfortunately, the elevated enzymes lasted clear through January 2018, when they finally returned to normal levels. 

                      These drugs, while 'life saving' are pretty toxic stuff. Care for yourself well with with liver-aiding diet, NO alcohol consumption, and other supplements (as approved). I use "Dr. Axe" as a resource for a lot of holistic practices and advice on eating this, not that. Fulvic/Humic minerals and juicing helped me tremendously when trying to manage and come out of the brain/memory fog enduced by the Keytruda too. I feel for you, it took me more than 8 months after stopping treatment to feel like myself again, cognitively. 

                      Here as a resouce, friend, and strong supporter. Take care of yourself and be well! 

                      Sara

                        Scooby123
                        Participant

                          Hi Sara what a time you had, what symtoms did you have . I feel normal at present apart from aches hot flushers which I put down to meanapause. I have also changers in my spine and hips due to arthuritus. 

                          Keep well my friend. 

                          Scooby❤️

                          SaraSmile
                          Participant

                            I would get tired on treatment days, wiped out really, and other was intense full-body hives. The hives started after infusion #5, and lasted several months after treatment ended… kept under control with Lortadine. Also had a shellfish reaction to eating some ceviche (hives, lip swelled 4x's normal!). It wasn't directly linked by the doctors, but my "gut" tells me it was related to liver function too, as shrimp are notorious for being high in toxins and liver processes those. 

                            I was also 31 at the time of treatment, and otherwise very healthy and fit. No other symptoms to report! 

                            Scooby123
                            Participant

                              Thanks Sara, at moment I am going through meaupause, got arthuritus , thyroid issue my body aches so much. I have mentioned on number accasions if any of my symtoms are related to my condition but not got a positive answer if yes or no. See what next week brings.

                              Thank you keep well

                              Scooby❤️

                            Sharon93065
                            Participant

                              Before my first Yervoy/Combo treatment i was told NO alcohol. No tylenol, no statins. Any over the counter vitamin was ok.  And liver numbers went to 1240 and didn't get my 4th combo treatment.  After very high doses of prednisonel, 100mg, 80, 60 etc and 5 months my numbers were in the normal range and i was able to be weaned off of prednisone and i get 1mg Opdivo every two weeks.  Asked what success has he seen with such a low dose. Dr said "you are my first." That was scary.  Last Petscan a month ago shows what I believe to be NED and he is pleased because that is even with the low dose. Does not want to do anything stronger because of  my history.  I can now have a occasional ONE glass of wine.  Which I have only done twice, still a little leary… So your numbers are above normal, and they need to watch to make sure it doesn't get higher. Dr dianosed it as Hepatitis D – drug induced. So i googles liver disease diets and followed it.  Stayed off of salt. Ate walnuts, chicken instead of beef. No sugar or carbs. Oh and i take milk thistle twice a day.  Along with a boatload of vitamins.  C, Tumerick, D etc etc…

                          Viewing 2 reply threads
                          • You must be logged in to reply to this topic.
                          About the MRF Patient Forum

                          The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                          The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.